×

The finite spectrum of Sturm-Liouville problems with transmission conditions and eigenparameter-dependent boundary conditions. (English) Zbl 1280.34029

The authors study a Sturm-Liouville equation of the form \[ -(py')'+qy=\lambda wy\text{ for } x\in (a,c)\cup(c,b), \] where \(c\in(a,b)\), \(-\infty<a<b<+\infty\), under eigenparameter-dependent boundary conditions and transmission conditions. For any positive integers \(m\) and \(n\), the authors construct a class of problems which have at most \(m+n+4\) eigenvalues.

MSC:

34B24 Sturm-Liouville theory
34L15 Eigenvalues, estimation of eigenvalues, upper and lower bounds of ordinary differential operators
34L05 General spectral theory of ordinary differential operators
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Chanane B.: Sturm-Liouville problems with impulse effects. Appl. Math. Comput. 190, 610–626 (2007) · Zbl 1122.65378 · doi:10.1016/j.amc.2007.01.092
[2] Gesztesy F., Macedo C., Streit L.: An exactly solvable periodic Schröedinger operator. J. Phys. A: Math. Gen. 18, 503–507 (1985) · Zbl 0586.34025 · doi:10.1088/0305-4470/18/9/003
[3] Mukhtarov O.Sh., Kandemir M.: Asymptotic behavior of eigenvalues for the discontinuous boundary-value problem with functional-transmission conditions. Acta Math. Sci. 22 B(3), 35–345 (2002) · Zbl 1013.34079
[4] Mukhtarov O.Sh., Kadakal M., Muhtarov F.S.: Eigenvalues and normalized eigenfunctions of discontinuous Sturm-Liouville problem with transmission conditions. Reports Math. Phys. 54(1), 41–56 (2004) · Zbl 1092.34046 · doi:10.1016/S0034-4877(04)80004-1
[5] Mukhtarov O.Sh., Yakubov S.: Problems for differential equations with transmission conditions. Appl. Anal. 81, 1033–1064 (2002) · Zbl 1062.34094 · doi:10.1080/0003681021000029853
[6] Sun, J., Wang, A.: Sturm-Liouville operators with interface conditions. In: The Progress of Research for Math., Mech., Phy. and High New Tech., vol. 12, pp. 513–516. Science Press, Beijing (2008)
[7] Titeux I., Yakubove Ya.: Completeness of root functions for thermal condition in a strip with piecewise continuous coefficients. Math. Models Methods Appl. Sc. 7, 1035–1050 (1997) · Zbl 0903.73008 · doi:10.1142/S0218202597000529
[8] Fulton C., Pruess S.: Numerical methods for a singular eigenvalue problem with eigenparameter in the boundary conditions. J. Math. Anal. Appl. 71, 431–462 (1979) · Zbl 0464.65056 · doi:10.1016/0022-247X(79)90203-8
[9] Walter J.: Regular eigenvalue problems with eigenvalue parameter in the boundary conditions. Math. Z. 133, 301–312 (1973) · Zbl 0259.47046 · doi:10.1007/BF01177870
[10] Fulton C.: Two-point boundary value problems with eigenvalue parameter contained in the boundary conditions. Proc. R. Soc. Edinb. Sect. A. 77, 293–308 (1977) · Zbl 0376.34008 · doi:10.1017/S030821050002521X
[11] Akdoğan Z., Demirci M., Mukhtarov O.Sh.: Green function of discontinuous boundary-value problem with transmission conditions. Math. Meth. Appl. Sci. 30, 1719–1738 (2007) · Zbl 1146.34061 · doi:10.1002/mma.867
[12] Binding P.A., Browne P.J., Watson B.A.: Sturm-Liouville problems with boundary conditions rationally dependent on the eigenparameter, II. J. Comp. Appl. Math. 148, 147–168 (2002) · Zbl 1019.34028 · doi:10.1016/S0377-0427(02)00579-4
[13] Binding P.A., Browne P.J., Watson B.A.: Inverse spectral problems for Sturm-Liouville equations with eigenparameter dependent boundary conditions. J. Lond. Math. Soc. 62(1), 161–182 (2000) · Zbl 0960.34010 · doi:10.1112/S0024610700008899
[14] Atkinson F.V.: Discrete and Continuous Boundary Value Problems. Academic Press, New York (1964) · Zbl 0117.05806
[15] Kong Q., Wu H., Zettl A.: Sturm-Liouville problems with finite spectrum. J. Math. Anal. Appl. 263, 748–762 (2001) · Zbl 1001.34019 · doi:10.1006/jmaa.2001.7661
[16] Kong Q., Volkmer H., Zettl A.: Matrix representations of Sturm-Liouville problems with finite spectrum. Result Math. 54, 103–116 (2009) · Zbl 1185.34032 · doi:10.1007/s00025-009-0371-3
[17] Ao J.J., Sun J., Zhang M.Z.: The finite spectrum of Sturm-Liouville problems with transmission conditions. Appl. Math. Comput. 218, 1166–1173 (2011) · Zbl 1242.34042 · doi:10.1016/j.amc.2011.05.033
[18] Everitt W.N., Race D.: On necessary and sufficient conditions for the existence of Caratheodory solutions of ordinary differential equations. Quaest. Math. 3, 507–512 (1976) · Zbl 0392.34002
[19] Zettl A.: Sturm-Liouville Theory, Amer. Math. Soc., Mathematical Surveys and Monographs, vol. 121 (2005) · Zbl 1103.34001
[20] Volkmer H.: Eigenvalue problems of Atkinson, Feller and Krein and their mutual relationship. Electron. J. Diff. Equ. 2005(48), 1–15 (2005) · Zbl 1075.34027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.